Alternaria spp may cause opportunistic mycoses in the skin after cutaneous inoculation or through blood dissemination in immune-suppressed patients. Here, we describe a case of cutaneous infection with Alternaria spp in a 62-year-old man, presenting with multifocal papules and erythematous nodules involving distal limbs bilaterally. The absence of inflammatory bowel disease was confirmed by a gastroenterologist. The patient was under treatment for uveitis of unknown origin with immunosuppressive doses of cyclosporin and prednisolone for approximately 3 months. The diagnosis was based on clinical signs, demonstration of fungal elements in skin biopsies and deep fungal culture. Complete clinical remission was achieved by oral and systemic treatment with antifungal drugs. However, because cessation of the immunosuppressive medication was not possible, his clinical history was characterised by multiple flares requiring each time oral and intravenous antifungal treatment.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||Iatrogenic immunosuppression may favour Alternaria skin lesion flares|
SATTA, Rosanna Rita (Corresponding)
|Data di pubblicazione:||2018|
|Appare nelle tipologie:||1.1 Articolo in rivista|